Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 308, NWS Jacksonville, FL

September 6, 2000Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 6, 2000, 5:55 PM EDT for Duval County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2000, 5:55 PM EDT (21:55 UTC)
Expired
Sep 6, 2000, 6:30 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 062156
SVRJAX
FLC031-062230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 PM EDT WED SEP 6 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 630 PM EDT

* AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES NORTH OF FORT
  CAROLINE...OR ABOUT 6 MILES WEST OF TALBOT ISLAND...MOVING
  SOUTHWEST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 630 PM EDT...
  FORT GEORGE ISLAND AND FT. GEORGE INLET...
  FORT CAROLINE...
  OCEANWAY...
  ARLINGTON AND TALLYRAND...
  DOWNTOWN JACKSONVILLE AND RIVERSIDE...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

$$
LAT...LON 3041 8138 3056 8149 3044 8177 3024 8167
ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:00 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Sep 6, 3:00 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT WED SEP 06 2000

WIND ANALYSIS AND DEWPOINTS SHOWS THE FRONT VERY NEAR THE FL/GA
BORDER. RADAR CONTINUES TO SHOW SCT TO NUMEROUS SHOWERS ALONG THE
COAST FROM FLAGLER TO GLYNN CO. VWP PROFILE INDICATING VEERING WINDS
FROM NE WINDS 15-20 KT AT 1 KFT AND SE WINDS 20 KT NEAR 4 KFT.

FORECAST...MESO-ETA INDICATES STRONG LIFT THROUGH TONIGHT ACROSS NE
FL AND PORTIONS OF COASTAL SE GA. MODELS BEGIN TO DIVERGE BY LATE
THU AS TO HOW FAR THE FRONT WILL MOVE S. INDICATIONS ARE THAT THE
FRONT WILL SLOW DOWN AS IT MOVES INTO N FL. THE AVN PUSHES IT
FARTHER S INTO CENTRAL FL WHICH MAY BE A LITTLE TOO FAST AS I THINK
AVN IS OVERDEVELOPING LOW CENTER NEAR 31N75W. WILL THEREFORE BACK
OFF A LITTLE ON THE AVN/S FRONTAL POSITION. AT UPPER LEVELS...UPPER
LEVEL LOW OVER THE GULF WILL SHIFT WWD WHILE RIDGING MOVES FROM THE
N AND W...ALLOWING WINDS TO REMAIN S-SE IN THE 850-500 MB LAYER.
WILL PUT IN HIGH POPS OVER NE FL AND COASTAL GA TONIGHT AND THU AND
40-50 CHANCE POPS ACROSS THE AREA THROUGH THU NIGHT AND FRI ON
ONSHORE CONVERGENT FLOW. WILL UNDERCUT FWC GUIDANCE A FEW DEGREES.

MARINE...NE WIND OF 20-25 KT OVER THE SE GA WATERS WITH NE 29 KT
SEAS 9 FT AT THE R2 TOWER. SAUF1 AT E16G20KT. WILL LEAN TOWARD AVN
MODEL DURING THE FIRST PD AND BLEND GUIDANCE REMAINDER PERIODS.

THANKS FOR COORDINATION MLB.

AMG 70/81/71/85 4644
SSI 75/80/75/81 6645
JAX 71/82/73/86 5645
GNV 72/85/71/87 5635 02

.JAX...
.FL...SCA FERNANDINA BCH TO FLAGLER BCH
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BCH
      FLOOD WATCH GAZ132-133-149-162-163 UNTIL 5 PM

ARS

In the hours before

Special weather statement, Sep 6, 12:15 PM EDT, 5 hours 40 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-062300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT WED SEP 6 2000

...FLOOD WATCH FOR THE WESTERN PORTION OF THE GEORGIA AREA UNTIL 5 PM...
...CHANCE OF RIP CURRENTS AT AREA BEACHES TODAY...

LOW PRESSURE IN THE GULF OF MEXICO AND A COLD FRONT NEAR THE FLORIDA
GEORGIA LINE WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE
LOCALLY HEAVY RAINFALL...WITH AMOUNTS OVER TWO INCHES LIKELY IN
THE STRONGEST STORMS. THE STORMS WILL MOVE TO THE NORTH AT 15 MPH.
IN ADDITION...THE ATMOSPHERE IS FAVORABLE FOR POSSIBLE TORNADOES
TO DEVELOP...ESPECIALLY OVER EXTREME SOUTHEAST GEORGIA AND EXTREME
NORTHEAST FLORIDA. RESIDENTS SHOULD REMAIN ALERT THIS AFTERNOON
AND LEAVE WEATHER RADIO ALERT FEATURES ACTIVE.

MORE PERSISTENT RAINFALL WILL OCCUR OVER SOUTH CENTRAL GEORGIA.
FLOODING IS POSSIBLE IN THE ALAPAHA RIVER VALLEY AREAS THIS
AFTERNOON...AND A FLOOD WATCH IS IN EFFECT UNTIL 5 PM FOR
THIS AREA. RESIDENTS SHOULD MONITOR NOAA WEATHER RADIO FOR CONTINUED
UPDATES AND POSSIBLE WARNINGS. LOCATIONS FROM WILLACOOCHEE TO
HAZLEHURST AND SNIPESVILLE HAVE HAD VERY HEAVY RAINFALL THE PAST TWO
DAYS. THESE AREAS WILL BE MOST SUSCEPTIBLE TO FLOODING.

DUE TO THE POSSIBILITY OF SEVERE WEATHER THIS AFTERNOON...SKYWARN
STORM SPOTTER ACTIVATION IS REQUESTED.

THERE WILL ALSO BE A CHANCE FOR RIP CURRENTS TODAY ALONG THE
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA BEACHES DUE TO INCREASING
NORTHEAST WINDS.

FOR ADDITIONAL INFORMATION...INCLUDING TORNADO...FLOODING AND RIP
CURRENT SAFETY TIPS...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 11:22 AM EDTSevere Thunderstorm WarningJAXDuval38 min
Sep 6, 11:33 AM EDTTornado WarningJAXDuval27 min
Sep 6, 1:25 PM EDTTornado WarningJAXDuval50 min
Sep 6, 2:15 PM EDTTornado WarningJAXDuval, Saint Johns45 min
Sep 6, 3:02 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Union43 min
Sep 6, 4:43 PM EDTSevere Thunderstorm WarningJAXMarion62 min
Sep 6, 4:53 PM EDTSevere Thunderstorm WarningJAXAlachua67 min
Sep 6, 7:10 PM EDTTornado WarningJAXClay, Putnam65 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.